Alert archive / Arkansas / River Flood Warnings in 2020

River Flood Warning 72, NWS Tulsa, OK

May 26, 2020Crawford County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 26, 2020, 10:20 AM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2020, 10:20 AM CDT (15:20 UTC)
Expired
May 26, 2020, 3:09 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.28 ft at May 26, 2020, 10:00 AM CDT.

actionminormoderatemajor10020030040005/2605/27
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

273 
WGUS44 KTSA 261520
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1020 AM CDT Tue May 26 2020

...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-262319-
/O.NEW.KTSA.FL.W.0072.200526T1520Z-200527T0240Z/
/VBRA4.1.ER.200526T1507Z.200526T1800Z.200526T2040Z.UU/
1020 AM CDT Tue May 26 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Lee Creek near Van Buren
* until this evening, or until the warning is cancelled.
* At 9:59 AM Tuesday, the stage was 400.9 feet.
* Minor flooding is forecast.
* Flood stage is 401.0 feet.
* Forecast...The river is expected to rise above flood stage by late 
  this morning and continue to rise to near 403.0 feet by this 
  afternoon.The river will fall below flood stage by late this 
  afternoon.
* Impact...At 399.0 feet, faster flows are expected along the river 
  but no flooding occurs. Interests near the river, Tailwater Park, 
  and the recreational vehicle campground should continue to monitor 
  later forecasts.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$
1 follow-up statement
282 
WGUS84 KTSA 262009
FLSTSA
Flood Statement
National Weather Service Tulsa OK
309 PM CDT Tue May 26 2020

...The Flood Warning is cancelled for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-262039-
/O.CAN.KTSA.FL.W.0072.000000T0000Z-200527T0240Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
309 PM CDT Tue May 26 2020

The Flood Warning is cancelled for
  The Lee Creek near Van Buren.
* At 2:47 PM Tuesday, the stage was 399.3 feet.
* Flood stage is 401.0 feet.
* Forecast...The river crested below flood stage at 400.9 feet. The 
  river will continue to fall to 397.8 feet by Wednesday morning.
* Impact...At 399.0 feet, faster flows are expected along the river 
  but no flooding occurs. Interests near the river, Tailwater Park, 
  and the recreational vehicle campground should continue to monitor 
  later forecasts.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 6:14 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 26, 6:14 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Tue May 26 2020

.DISCUSSION...

The 12Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A cool and fairly saturated boundary layer from the recent rains
will yield MVFR and spotty IFR cigs this morning. Expect improving
conditions back to VFR by this afternoon. Best chance for
afternoon and evening storms will be at KMLC and KFSM. Storm
chances may linger thru the night over NW AR as upper low spins
overhead. Guidance was hitting fog potential hard tonight. I'm a
bit skeptical at this point given persistent cloud cover with
nearby upper low so will stay conservative for now.

Lacy

&&

.PREV DISCUSSION... /Issued 418 AM CDT Tue May 26 2020/

DISCUSSION...
Surface low continued to lift northward across far Eastern
Oklahoma and Northwest Arkansas early this morning. Majority of
the ongoing showers had also lifted into Kansas and Missouri with
some light to moderate rainfall still occurring on the north and
east side of the low. Recent hourly rainfall rates have generally
been less than a quarter of an inch and thus...have let the
current flash flood watch go early as additional flash flooding
potentials are not anticipated.

Through this afternoon...the surface low will continue its
northward push into the Central Plains while at the same time
another upper level low...currently centered over Western
Kansas...drops southward into the region. Some scattered showers
and isolated thunderstorms will remain possible this morning
across Northeast Oklahoma and Northwest Arkansas as precip wraps
around the surface low. Additional shower and thunderstorm
development will also be possible this afternoon into tonight as
the upper low settles into the region and stalls. Greater
potential looks to be across Southeast Oklahoma into Northwest
Arkansas. Marginal instability combined with forecast deep layer
shear values less than 35KT will allow for severe weather
potentials to not be expected today. Also this afternoon...with
continued cloud cover...temps today look to warm into the low/mid
70s for most locations.

Tonight through Thursday...the upper low is progged to become a
closed cut off low with the center of the low now forecast to be
positioned over Eastern Oklahoma and Western Arkansas by Thursday.
In response...additional rounds of shower and thunderstorm
chances will continue across the CWA. The greater chances look to
be Wednesday afternoon into Thursday afternoon as the upper low
moves overhead of the CWA. With the low centered over the
CWA...weak mid/upper level flow is forecast which should aid in
limiting overall severe potentials for the week. Also...with the
low stalling over the CWA...the greater low level moisture
vectors look to shift eastward before wrapping around the low.
This should keep some of the additional rainfall amounts from
getting too much out of control...with additional amounts
generally in the half inch to locally near 2 inches possible by
the end of the week.

Thursday night and Friday...an upper level trof axis is forecast
to push east southeast out of Central Canada through the
Plains/MidWest with a trailing cold front progged to push into the
CWA during the day Friday. Latest model solutions continue to
indicate that as this system approaches...the cut off low finally
begins to weaken and gets a push eastward...exiting the region
Friday ahead of the cold front. This should finally put an end to
the multiple day rain event ongoing over the CWA. Will continue
with shower and thunderstorm chances during the day Friday ahead
of the front with clearing skies forecast Friday night into the
weekend.

Behind the departing upper level low...extended model solutions
show more of a summer time type pattern with a ridge of high
pressure setting up over the Southern/Central Plains. This will
allow for drier conditions and warm temps to make it back into
the region with highs in the upper 80s possible early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  62  77  62 /  20  20  60  50
FSM   77  64  76  62 /  40  50  80  40
MLC   75  61  76  60 /  50  20  60  40
BVO   73  59  76  61 /  30  20  50  40
FYV   75  63  73  59 /  40  40  80  40
BYV   75  63  73  59 /  40  50  80  40
MKO   74  62  75  61 /  30  30  70  50
MIO   73  61  75  60 /  50  20  70  40
F10   74  61  76  60 /  30  20  60  50
HHW   75  61  77  61 /  50  20  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, May 26, 5:00 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Tue May 26 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Tue May 26 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered showers and isolated thunderstorms will remain possible
over Eastern Oklahoma and Northwest Arkansas this morning as a
surface low pressure lifts north of the region. Additional shower
and thunderstorm chances will become possible this afternoon and
evening in response to an upper level low pressure system dropping
southward into the region. The greater thunderstorm potential
this afternoon and evening looks to be across Southeast Oklahoma
into West Central Arkansas. Marginal instability over the region
should limit overall severe potentials... and thus severe weather
is not anticipated today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
The upper level low pressure system is forecast to stall across
the region through Thursday before exiting ahead of a cold front
Friday. This will allow for continued multiple rounds of shower
and thunderstorm chances through the end of the work week and
finally tapering off behind the cold front. Locally heavy rainfall
will be possible through the week. Once the low pressure system
exits the region...a ridge of high pressure looks to set up over
the weekend into the start of next week which will allow for
warming temperatures and drier conditions.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTTornado WarningTSABenton, Washington45 min
May 25, 7:10 PM CDTSevere Thunderstorm WarningTSABenton, Crawford, Washington35 min
May 25, 7:27 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
May 25, 7:40 PM CDTTornado WarningTSABenton50 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningTSABenton, Washington60 min
May 25, 8:38 PM CDTSevere Thunderstorm WarningTSABenton52 min
May 25, 9:04 PM CDTSpecial Weather StatementTSAMadison41 min
May 25, 9:46 PM CDTAreal Flood WarningTSABenton, Madison, Washington6 hr
May 25, 9:55 PM CDTSpecial Weather StatementTSAMadison50 min
May 26, 7:40 AM CDTRiver Flood WarningTSACrawford, Sebastian3 days
May 26, 9:53 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan4 days
May 25, 7:13 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes47 min
May 25, 7:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
May 25, 8:00 PM CDTSpecial Weather StatementTSAMayes45 min
May 25, 8:11 PM CDTTornado WarningTSADelaware, Ottawa49 min
May 25, 8:13 PM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes3 hr
May 25, 8:20 PM CDTRiver Flood WarningTSAPushmataha24 hr
May 25, 8:51 PM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 6 more6 hr
May 25, 8:58 PM CDTRiver Flood WarningTSALeFlore36 hr
May 25, 8:59 PM CDTTornado WarningTSAOttawa50 min
May 25, 9:32 PM CDTRiver Flood WarningTSAMuskogee12 hr
May 25, 10:03 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more6 hr
May 26, 2:35 AM CDTRiver Flood WarningTSAAdair, Delaware27 hr
May 26, 2:35 AM CDTRiver Flood WarningTSACherokee41 hr
May 26, 2:49 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware30 hr
May 26, 2:49 AM CDTRiver Flood AdvisoryTSACherokee, Delaware29 hr
May 26, 4:13 AM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more6 hr
May 26, 9:37 AM CDTRiver Flood WarningTSAOttawa5 days

Nearby

River Flood Warnings in Arkansas, 2020River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.